Alert archive / Washington / High Wind Warnings in 2019
High Wind Warning 2, NWS Pendleton, OR
NWS Pendleton, OR issued this high wind warning at Oct 25, 2019, 3:52 PM PDT for Kittitas County, Yakima County, Washington. It was in force for 5 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 25, 2019, 3:52 PM PDT (22:52 UTC)
- Expired
- Oct 25, 2019, 8:56 PM PDT
- In force
- 5 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 25, 4:00 PM PDT | NON-TSTM WND DMG | 2 Sse Yakima, WA | TREE ESTIMATED 5 FT DIAMETER UPROOTED AND HAS CAUSED DAMAGE TO A HOME. |
| Oct 25, 4:06 PM PDT | NON-TSTM WND GST 62 | 2 Nne Ellensburg, WA | 62 MPH PEAK WIND GUST AT ELLENSBURG AIRPORT. |
| Oct 25, 4:06 PM PDT | NON-TSTM WND GST 62 | 3 Nne Ellensburg, WA | |
| Oct 25, 4:22 PM PDT | HIGH SUST WINDS 55 | 10 W Vantage, WA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 10.9 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
927 WWUS76 KPDT 252252 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 352 PM PDT Fri Oct 25 2019 WAZ026-260500- /O.UPG.KPDT.WI.Y.0013.000000T0000Z-191026T0500Z/ /O.NEW.KPDT.HW.W.0002.191025T2252Z-191026T0500Z/ Kittitas Valley- Including the cities of Ellensburg and Thorp 352 PM PDT Fri Oct 25 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WHAT...Northwest winds 40 to 45 mph with gusts over 50 mph. * WHERE...Kittitas Valley. * WHEN...Until 10 PM PDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
1 follow-up statement
031 WWUS76 KPDT 260356 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 856 PM PDT Fri Oct 25 2019 WAZ026-260500- /O.CAN.KPDT.HW.W.0002.000000T0000Z-191026T0500Z/ Kittitas Valley- 856 PM PDT Fri Oct 25 2019 ...HIGH WIND WARNING IS CANCELLED... Winds have dropped below warning/advisory criteria and are expected to continue to gradually diminish through the overnight hours. Occasional gusts may still approach 30 mph through sunrise Saturday. $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this high wind warning went out at Oct 25, 1:52 PM PDT, 2 hours earlier.
Area forecast discussion, Oct 25, 1:52 PM PDT, 2 hours before
Area Forecast Discussion National Weather Service Pendleton OR 152 PM PDT Fri Oct 25 2019 .SHORT TERM...Tonight through Monday. Upper level trough moving into BC is pushing a cold front through the Pacific northwest this afternoon. Westerly winds are increasing and expect breezy to windy conditions to continue into the evening then diminishing overnight. Strongest winds will be in the Columbia basin and Kittitas valley with 20-40 mph. Some blowing dust possible in the basin. The front will have limited precipitation with showers mainly along the Cascades. Later this evening and tonight the upper trough will bring some showers to the northeast Oregon mountains with an upslope flow. This will continue into Saturday. Otherwise expecting partly to mostly cloudy skies for tonight and Sat. Much cooler tomorrow with highs in the upper 40s and 50s. Lighter north winds. Upper ridge builds offshore with a dry northerly flow over the region Sunday and Monday. Mostly clear skies with cooler temperatures. Highs in the 40s to mid 50s. Lows in the teens and 20s. .Long Term (Monday Night through Friday)... A highly amplified weather pattern will take hold heading into next week with a deep upper trough from Canada into the southern Rockies, and mid level ridging both over the southeast U.S. and off the Pacific Coast. This will lead to a prolonged and deep northerly wind flow across the Pacific Northwest, making for rather chilly conditions through much of next week. With cold advection out of Canada, temperatures are expected to come in some 15 to 20 degrees below normal with highs generally in the 40s and 50s and lows in the teens and 20s the first half of the week. Some slight modification should take place toward the end of the week as the upper ridge slowly shifts eastward, shunting the colder air trajectories eastward. Despite a couple of frontal passages through this period, the dry nature of the airmasses will generally prevent any meaningful precipitation outside of perhaps some light snow over the higher mountains. 79/Austin .AVIATION...18z TAFs. Breezy to windy VFR conditions expected over the next 24 hours as a cold front sweeps across all terminals. The front is expected to be mainly dry, though a few showers may impact areas near the Cascades/Gorge and Blue Mountains...namely KDLS and KALW. Winds 15 to 25 kt with gusts exceeding 30 kt will be possible especially in the 22z to 05z timeframe before decreasing by 08z to 10z Saturday. && .PRELIMINARY POINT TEMPS/POPS... PDT 36 51 28 49 / 10 10 0 0 ALW 37 52 30 51 / 10 10 0 0 PSC 37 57 32 54 / 0 10 0 0 YKM 33 56 29 54 / 0 0 0 0 HRI 36 56 30 54 / 10 10 0 0 ELN 34 52 27 51 / 10 10 0 0 RDM 27 49 22 49 / 10 0 0 0 LGD 34 45 25 46 / 30 30 0 0 GCD 32 45 25 47 / 20 10 0 0 DLS 38 58 34 56 / 10 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...Wind Advisory until 10 PM PDT this evening for WAZ026. && 94/79/79
Nearby
High Wind Warnings in Washington, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.